Monday, September 27, 2010

A Fever By Any Other Name . . .

is still the same. Since I did a play on Shakespeare "To Port or Not to Port", I thought I would continue the theme!

Since last night, I have had a slight fever. It ranged from 99.5 to 100.6 last night. So I have been taking Tylenol and a half dose of Ibuprofen. Also, my neck and shoulders are achey -my arms have been achey, too, and last week, on one of the days, Imhad a headache all day. The headache is back today. My temp about 15 min ago was 100.3.

In other words, I am having flu-like symptoms.

But, is it because I have picked up some garden variety flu bug? Or, could it mean that the vaccine I had 11 days ago is kicking in and my body is now producing a lot more Herminator-2 cells and they are out fighting the cancer? Or do I have an infection in my open wound - home of Mr. Exu Date?

Lord knows.

I see the wound care nurse tomorrow morning and then about lunchtime, I see my oncologist, Dr. K. I will ask their opinion about whether my wound is infected.

Dr. D. from UW said that when the Herminator-2 cells are activated, I will have flu-like symptoms, which is why I got a fever and chills and achiness after the Herminator-2 infusions and after vaccines. Dr. D. says that thw chills, fever, and achiness are due, NOT to the virus or bacteria causing the illness, but rather to the t-cells that are "cytotoxic", meaning that they are killing the invader cells, like a flu or bacteria bug. That death of the invader cells causes the flu-like symptoms. So, here's hoping that the vaccine has unleashed a new assault on those satellite lesions . . . And other cancer cells throughout my body.

So, I need to rest. Should be easier tomorrow as I don't teach. Today was the first class for Circumpolar Peoples and Climate Change. It went well, I think. But it took a lot of energy. Hanging out in my room watching reruns and resting. Lots of liquids. Still have an appetite. May need more Ibuprofen.

2 comments:

Shannon said...

you are always in my thoughts and prayers, such an amazing woman. Keep strong and please lean on us who are blessed to enough to know and offer our arm! -Shannon

Dee said...

Thank you, Shannon! I appreciate it. At the moment, I don't feel so strong.hope the Levaquin kicks in soon.